This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.
I know its probably an unswerable question, as everyone is individual, but perhaps someone can offer some perspective:
I take on avaerge 450-600mg of codeine a day (thats counting tablets and multiplying by the amount) (I don't even want to count the accompanying ibuprofen or paracetamol - ughhh!). No other meds of any kind.
Obviously not all of this would get absorbed etc, but is this an amount that will produce small / moderate / big withdrawals? I have never gone far enough into detox to find out, its more the mental craving that gets me. My past history is heroin and methadone, never codeine, so surely it wont be as bad??
Any opinions or personal experiences would be welcome, thank you
i have no experience with the above except codiene...From my expereince it is not as strong as hydro's which is my DOC...I don't think that is a hugh amount, but i would defiently be concerned of the intake of the other ingredients on your liver..
i have heard terrible storied about methadone, so i think if you came off of that you can do anything...Just my opinion...My highest dose was 150mg of hydrocodone, a few times more per day...
I am more then 30 days clean..I stop counting exactly until i hit 60, i prefer months...The cravings are very tough..I see a counsouler and i am looking for a sponsor...For me , i know i need after care.
Stay strong, if you need to vent, come on and post away..
It sure is a lonely road & oddly, although I feel for all of my peers on here, it is dementedly helpful knowing that others, like yourself, are experiencing the same challenges that I am.
I was put on medically prescribed morphine & took a LOT (much more than prescribed) for almost a year & then quit c/t when the depression got so bad I was suicidal. The w/d from that, YES, waas far worse than what I am currently experiencing with codeine w/d- although my dose of codeine was much less than yours at it's worst.
Are your codeine by Rx?? Here in Canada, we can get it behind the counter from any pharmacy if we ask 4 it. The reason I ask is u can get codeine with acetaminophen in tablets (round pills) OR caplets (elongated tube shaped pills) and the caplets have approx 50mg LESS tylenol in them. It's just a safer dose than the others, if you're taking that many. These only have 8mg codeine/tab so you'd need a hell of a lot of them to get up to your 450-600mg count, so it sounds like UR on prescribed/stronger pills.
But to answer your query, yes, the w/d sucks, but morphine c/t had me vomitting brown liquid for 3 days & I'm not doing that now- although I'm tapering, not going c/t.
Good luck, I suggest a taper, not c/t.
Drink LOTS of water, sweat it out, go to a sauna or sit in a hot tub. The faster the toxins leave, the better you'll be feeling sooner.
Thank you for your reply - I know its a hard question to answer, since its such a subjective and individual thing. I am actually not on prescribed meds, over the counter stuff in australia is all that I am taking (ha - "all" - wrong choice of word). I have looked around and found the most codeine for the least amount of paracetamol/ibuprofen to try to minimise the toxicity.
I agree with you though, I suspect the morphine, heroin etc club is much more painful to come off.
I admire your will power to taper, I have tried so so many times, and inevitably can't control myself. so Nov 15th is cold turkey day, I can't wait. So tired of trying to manage uni, work, seeming normal with friends and family, the constant feeling down and so on.
I DON'T recommend c/t if u really want to quit!!!
You're going to feel like such ****, you'll pop just to take the pain away.
Trust me, B.T.D.T.
So have u, I know, but imagine yourself REALLY craving AND having HUGE w/d. Wouldn't u rather have half your dose than nothing????
I tricked my brain into believing my taper was all "bonus" doses and now I'm glad for those 4 pills that equal only 32mg of codeine as they are my sanity right now. C/T sucks, I wish you luck, my friend. Tapering requires much less willpower thasn c/t.....unless you lock yourself up away from drugs, that is!! Whatever u decide, believe in yourself and envision a "normal" life without drugs....u can do it!!
sorry but that is a huge amount 6 gms of codeine a day..however with the right support and seeing your dr and or going into a medically supervised detox..you can do it!! I would be very concerned about the paracetamol levels as this can destroy your liver, I have hep c and am pregnant and have been addicted to 120 mg of codeine ever since my last cesarean nearly 3 yrs ago, I am now down to 67 mg a day and have done it through "brainwashing" myself, using what I have learnt through 12 months of live in rehab ( for ice heroin pot and pills and alcohol 12 yrs ago), waiting for the urge to pass, getting myself out of the house for large parts of the day walking so I don't have pills near me, and doing a reduction very slowly 1/4 30 mg tab reduction every 4-6 days. I am still feeling discomfort but can't go ct because I am preg and would not want to shock bubbie (who was a surprise!) You would definately feel a ct detox from this amount so I would suggest the above ..good luck!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.